Kansas, 2004

Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2004

June 12 to 13, 2004 · NWS ICT · 62 events in 16 counties and zones

40 hail, 12 thunderstorm wind, 7 tornado, 3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$500,000
Crop damage
$75,000
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 12, 2:33 PM CST, 37 minutes earlier.

Area forecast discussion, Jun 12, 2:33 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT SAT JUN 12 2004

.DISCUSSION...

CONDITIONS ARE LOOKING FAVORABLE FOR SEVERE THUNDERSTORMS THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS. TORNADOES, ALONG WITH VERY
LARGE HAIL AND DAMAGING WINDS, WILL BE POSSIBLE. A LARGE COMPLEX OF
THUNDERSTORMS MAY MOVE/DEVELOP TONIGHT OVER EASTERN KANSAS, POSING A
LARGE HAIL AND HEAVY RAIN/LOCALIZED FLOODING THREAT FOR SOUTHEAST
KANSAS. TORNADO WATCHES IN EFFECT THROUGH THE EVENING FOR ALL AREAS
EXCEPT EXTREME SOUTHEAST KANSAS.

LATEST SFC ANALYSIS INDICATES A DRYLINE STRETCHING FROM JUST EAST OF
RUSSELL, TO NEAR MEDICINE LODGE SOUTH THROUGH WESTERN OKLAHOMA.
DRYLINE IS BULGING WEST OF WICHITA AND HUTCHINSON, INCREASING
CONVERGENCE. CUMULUS FIELD STRETCHES JUST EAST OF THIS DRYLINE,
INDICATIVE OF DEEPER LOW-LEVEL MOISTURE. THE WESTERN EDGE OF THIS
STRATO CU WILL LIKELY BE INITIATION POINT FOR EXPLOSIVE SEVERE
THUNDERSTORM DEVELOPMENT AFTER 4 PM ALONG AND JUST WEST OF THE I-135
CORRIDOR. SUPERCELLS LOOK LIKELY, WITH VERY LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT. 0-6 KM SPEED SHEAR IS NOT THAT IMPRESSIVE.
HOWEVER, GIVEN EXTREMELY UNSTABLE CONDITIONS/VERY MOIST LOW-LEVELS
(MLCAPES ON THE ORDER OF 5000 J/KG) AND DECENT DIRECTIONAL SHEAR,
ISOLATED TORNADOES, WITH A FEW LARGE TORNADOES, WILL BE POSSIBLE.
SFC TEMPS ARE REACHING THE UPPER 80S AND LOWER 90S ALONG THE I-135
CORRIDOR, RESULTING IN CIN VALUES BELOW -10 J/KG FOR MEAN MIXED
LAYER PARCELS. ADDITIONALLY, SPEED SHEAR SHOULD INCREASE THROUGH THE
LATE AFTERNOON AND EVENING AS SOUTHERN ROCKIES SHORTWAVE EJECTS OUT
INTO THE SOUTHERN PLAINS. PLEASE REFER TO THE HAZARDOUS WEATHER
OUTLOOK PRODUCT FOR FURTHER DETAILS ON THIS POTENTIALLY DANGEROUS
SITUATION.

THINKING AN EXPANSIVE MCS WILL MOVE/DEVELOP INTO SOUTHEAST KANSAS
LATER TONIGHT, AS WAA/ISENTROPIC LIFT INCREASES, POSING A HEAVY
RAIN/LARGE HAIL AND ISOLATED DAMAGING WIND THREAT. SERIOUSLY
CONTEMPLATED A FLOOD WATCH GIVEN HEAVY RAINFALL ACROSS PORTIONS OF
SOUTHEAST KANSAS OVER THE PAST FEW NIGHTS. HOWEVER, THINKING BULK OF
MCS AND ASSOCIATED HEAVY RAIN WILL REMAIN NORTH OF THE CWA. BUT
LOCALIZED FLOODING WILL BE POSSIBLE MAINLY EAST OF A EUREKA TO SEDAN
LINE. IF AREA GETS NAILED TONIGHT, MAY NEED TO CONSIDER FLOOD WATCH,
ESPECIALLY IF MORE ACTIVITY IS EXPECTED TO AFFECT THE AREA SUNDAY
AND MONDAY.

DRYLINE HANGS OUT IN VICINITY OF CENTRAL/SOUTH CENTRAL KS SUNDAY AND
MONDAY. SO A COUPLE MORE SEVERE EPISODES MAY BE IN THE PICTURE BOTH
DAYS. CAP LOOKS TO BE SLIGHTLY STRONGER ON MONDAY, BUT 20 TO 30 POPS
SEEM PRUDENT. ELEVATED SEVERE CONVECTION MAY BE A POSSIBILITY ONCE
AGAIN SUNDAY AND MONDAY NIGHT. STAY TUNED, AS MOST OF OUR ATTENTION
AT THIS TIME IS FOCUSED ON THIS AFTERNOON/TONIGHTS POTENTIAL SEVERE
WEATHER.

GFS IS STILL SWINGING A FRONTAL BOUNDARY SOUTH ACROSS THE CWA BY
MID-WEEK. HOWEVER, WILL WAIT FOR A BIT MORE RUN-TO-RUN CONSISTENCY
TO INSERT POPS. ALL MODELS ARE COOLING DOWN THE CENTRAL PLAINS BY
LATE WEEK, AS SFC HIGH PRESSURE NOSES SOUTH ACROSS THE AREA. TRENDED
TEMPS DOWN INTO THE LOW-MID 80S FOR NOW.

&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA         71  89  71  89 /  50  30  30  20
HUTCHINSON      69  89  68  90 /  40  30  20  20
NEWTON          71  89  70  89 /  50  30  30  20
ELDORADO        71  88  71  89 /  50  30  40  20
STROTHER FIELD  72  89  71  89 /  50  30  30  20
RUSSELL         65  90  64  90 /  20  20  20  20
GREAT BEND      65  90  65  90 /  20  20  20  20
SALINA          67  89  67  89 /  50  30  30  20
MCPHERSON       68  89  68  89 /  40  30  30  20
COFFEYVILLE     72  87  71  88 /  50  40  40  20
CHANUTE         72  86  71  88 /  50  40  40  20
IOLA            72  86  71  87 /  50  40  40  20
&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&

21/KLEINSASSER
Hazardous weather outlook, Jun 12, 3:00 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT SAT JUN 12 2004

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
400 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
CENTRAL AND SOUTH-CENTRAL KANSAS BY LATE AFTERNOON. THESE SEVERE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO
BASEBALL SIZE, DAMAGING WIND GUSTS TO 70 MPH, AND ISOLATED
TORNADOES. IN FACT, GIVEN THE MAGNITUDE OF INSTABILITY, A FEW STRONG
TORNADOES WILL BE POSSIBLE THIS EVENING ACROSS CENTRAL AND
SOUTH-CENTRAL KANSAS.

THE THUNDERSTORMS ARE EXPECTED TO CONVERGE INTO A BIG COMPLEX OVER
EASTERN KANSAS TONIGHT. AS A RESULT, HEAVY RAINFALL AND LOCALIZED
FLOODING WILL BE POSSIBLE OVER SOUTHEASTERN KANSAS DURING THE
OVERNIGHT HOURS. THERE WILL ALSO BE A CONTINUED LARGE HAIL AND
DAMAGING WIND THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY THROUGH MONDAY
NIGHT. HOWEVER IT IS TOO EARLY TO TELL EXACTLY WHERE THINGS WILL SET
UP. PLEASE STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING
ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. A FEW SPOTTERS MAY BE
NEEDED OVERNIGHT IN SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM

JAKUB/CARUSO/KLEINSASSER

In the hours before

Local storm report, Jun 12, 9:36 AM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1036 AM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1028 AM     HAIL             PEABODY                 38.17N 97.11W
06/12/2004  1.75 INCH        MARION             KS   TRAINED SPOTTER

&&

JAS

The radar

The Wichita radar (KICT), 124 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

40 hail, 12 thunderstorm wind, 7 tornado, 3 flash flood. Local standard time, as filed.

Hail, Harper

When
June 12, 3:10 PM CST
Where
Harper County, 3 mi SSW of Attica
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.617, -96.033

Hail, Harper

When
June 12, 3:20 PM CST
Where
Harper County, 2 mi SW of Attica
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.483, -95.917

Hail, Harper

When
June 12, 3:22 PM CST
Where
Harper County, 4 mi N of Anthony
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.450, -95.917

Hail, Reno

When
June 12, 3:40 PM CST
Where
Reno County, Buhler
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.367, -97.300

Hail, Harper

When
June 12, 3:50 PM CST
Where
Harper County, Harper
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.533, -95.817

Thunderstorm Wind, Harper

When
June 12, 3:50 PM CST
Where
Harper County, 3 mi SE of Attica
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.567, -97.417

Several power lines were downed.

Hail, McPherson

When
June 12, 3:58 PM CST
Where
McPherson County, 3 mi SW of Inman
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.467, -97.417

Hail, Harper

When
June 12, 4:12 PM CST
Where
Harper County, Runnymede
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.467, -97.417

Hail, McPherson

When
June 12, 4:28 PM CST
Where
McPherson County, 6 mi SSE of Galva
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.567, -97.267

Hail, McPherson

When
June 12, 4:28 PM CST
Where
McPherson County, 5 mi E of Mc Pherson
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.250, -96.933

Hail, McPherson

When
June 12, 4:39 PM CST
Where
McPherson County, 6 mi SSE of Galva
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.533, -95.817

Hail, Sumner

When
June 12, 4:40 PM CST
Where
Sumner County, 3 mi W of Conway Spgs
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.233, -95.183

Hail, Sumner

When
June 12, 5:04 PM CST
Where
Sumner County, 5 mi E of Conway Spgs
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
38.017, -96.867

Hail, Sumner

When
June 12, 5:11 PM CST
Where
Sumner County, 7 mi SW of Geuda Spgs
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.783, -96.617

Hail, Sumner

When
June 12, 5:12 PM CST
Where
Sumner County, 1 mi SE of Mulvane
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
37.217, -98.267

Hail, Butler

When
June 12, 5:15 PM CST
Where
Butler County, 3 mi SE of Rose Hill
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.200, -98.033

Hail, Sedgwick

When
June 12, 5:15 PM CST
Where
Sedgwick County, 4 mi SE of Derby
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.967, -96.867

Thunderstorm Wind, Sedgwick

When
June 12, 5:24 PM CST
Where
Sedgwick County, 4 mi E of Clearwater
Measured
53 kt (61 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.950, -97.783

Hail, Sedgwick

When
June 12, 5:24 PM CST
Where
Sedgwick County, 4 mi E of Clearwater
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.685, -97.461 (the zone’s center; the record gives no point)

Hail, Sedgwick

When
June 12, 5:30 PM CST
Where
Sedgwick County, 2 mi E of Clearwater
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.685, -97.461 (the zone’s center; the record gives no point)

Hail, Sedgwick

When
June 12, 5:44 PM CST
Where
Sedgwick County, Haysville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.685, -97.461 (the zone’s center; the record gives no point)

Hail, Allen

When
June 12, 5:45 PM CST
Where
Allen County, 6 mi N of Moran
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.283, -98.017

Hail, Sedgwick

When
June 12, 6:00 PM CST
Where
Sedgwick County, 4 mi S of Derby
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.400, -96.217

Hail, Sedgwick

When
June 12, 6:10 PM CST
Where
Sedgwick County, 4 mi S of Derby
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.200, -98.250

Tornado, Sumner

When
June 12, 6:10 PM CST to 6:15 PM CST
Where
Sumner County, 2 mi SW of Mulvane
Rating
F0
Path length
1.5 mi
Path width
75 yd
Reported by
AMATEUR RADIO
Coordinates
37.200, -98.200

The tornado mainly moved over open country and caused damage to trees.

Hail, Sedgwick

When
June 12, 6:20 PM CST
Where
Sedgwick County, 4 mi S of Derby
Measured
2.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.200, -97.800

Tornado, Sumner

When
June 12, 6:25 PM CST to 6:35 PM CST
Where
Sumner County, 1 mi SE of Mulvane
Rating
F3
Path length
4 mi
Path width
75 yd
Injuries
2 direct, 0 indirect
Property damage
$500,000
Crop damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
37.350, -97.933

The tornado started moving NE before becoming influenced by the outflow of the storm and darted back to the SE. The tornado ripped the roof off one home and blew out two walls and a roof of another. However, the tornado took dead aim on one home about 3.5 miles SE of Mulvane and completely removed it from it's foundation. Two inhabitants were under the staircase in the basement and escaped with only minor injuries.

Hail, Butler

When
June 12, 6:45 PM CST
Where
Butler County, Douglass
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
38.300, -97.483

Hail, Butler

When
June 12, 6:50 PM CST
Where
Butler County, 4 mi S of Rose Hill
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.367, -97.567

Thunderstorm Wind, Butler

When
June 12, 7:04 PM CST
Where
Butler County, 3 mi SE of Rose Hill
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.133, -97.767

Hail, Butler

When
June 12, 7:04 PM CST
Where
Butler County, 3 mi SE of Rose Hill
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.300, -97.483

Hail, Wilson

When
June 12, 7:08 PM CST
Where
Wilson County, 3 mi NW of Fredonia
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.400, -97.700

Hail, Butler

When
June 12, 7:10 PM CST
Where
Butler County, Douglass
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.050, -97.233

Hail, Woodson

When
June 12, 7:19 PM CST
Where
Woodson County, Yates Center
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
37.500, -97.467

Tornado, Cowley

When
June 12, 7:25 PM CST to 7:33 PM CST
Where
Cowley County, 2 mi NE of Rock
Rating
F0
Path length
3 mi
Path width
100 yd
Reported by
AMATEUR RADIO
Coordinates
37.500, -97.433

The tornado touched down and moved over open country.

Hail, Wilson

When
June 12, 7:40 PM CST
Where
Wilson County, 5 mi E of Buffalo
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.400, -97.567

Hail, Butler

When
June 12, 7:45 PM CST
Where
Butler County, 7 mi S of Augusta
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
37.517, -97.217

Tornado, Cowley

When
June 12, 7:55 PM CST to 7:56 PM CST
Where
Cowley County, 2 mi SW of Atlanta
Rating
F0
Path length
0.5 mi
Path width
50 yd
Reported by
AMATEUR RADIO
Coordinates
37.500, -97.433

Tornado touched down in open country.

Thunderstorm Wind, Saline

When
June 12, 8:10 PM CST
Where
Saline County, Salina
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.567, -97.367

Several tree limbs blown down.

Thunderstorm Wind, Saline

When
June 12, 8:12 PM CST
Where
Saline County, Salina
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.500, -97.267

Tornado, Cowley

When
June 12, 8:15 PM CST
Where
Cowley County, 4 mi SE of Atlanta
Rating
F0
Path length
1 mi
Path width
50 yd
Reported by
AMATEUR RADIO
Coordinates
37.500, -97.267

Tornado touched down in open country.

Tornado, Elk

When
June 12, 8:58 PM CST
Where
Elk County, 4 mi N of Moline
Rating
F0
Path length
1 mi
Path width
50 yd
Reported by
AMATEUR RADIO
Coordinates
37.467, -97.233

Tornado touched down in open country.

Hail, Greenwood

When
June 12, 8:59 PM CST
Where
Greenwood County, 1 mi N of Fall River
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.533, -97.100

Hail, Wilson

When
June 12, 9:30 PM CST
Where
Wilson County, 2 mi N of Buxton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.000, -95.167

Hail, McPherson

When
June 12, 9:31 PM CST
Where
McPherson County, 1 mi NNW of Roxbury
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.500, -97.267

Thunderstorm Wind, Wilson

When
June 12, 9:39 PM CST
Where
Wilson County, Buxton
Measured
78 kt (90 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.467, -97.283

Tornado, Elk

When
June 12, 9:41 PM CST to 9:43 PM CST
Where
Elk County, 5 mi ENE of Moline
Rating
F0
Path length
1 mi
Path width
75 yd
Reported by
STORM CHASER
Coordinates
37.417, -96.300

Brief touchdown in open country.

Thunderstorm Wind, McPherson

When
June 12, 9:48 PM CST
Where
McPherson County, 6 mi N of Canton
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.517, -97.017

Hail, McPherson

When
June 12, 9:48 PM CST
Where
McPherson County, 6 mi N of Canton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.517, -97.133

Hail, Wilson

When
June 12, 9:53 PM CST
Where
Wilson County, Fredonia
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.467, -97.233

Hail, Marion

When
June 12, 10:08 PM CST
Where
Marion County, 6 mi NNW of Durham
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.533, -97.100

Hail, Wilson

When
June 12, 10:20 PM CST
Where
Wilson County, Fredonia
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.700, -95.617

Thunderstorm Wind, Labette

When
June 12, 10:30 PM CST
Where
Labette County, Labette
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.517, -97.017

Several tree limbs were blown down.

Thunderstorm Wind, Marion

When
June 12, 10:31 PM CST
Where
Marion County, Florence
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
37.533, -97.100

Hail, Marion

When
June 12, 10:31 PM CST
Where
Marion County, Lehigh
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.567, -95.850

Thunderstorm Wind, Butler

When
June 12, 11:03 PM CST
Where
Butler County, 14 mi N of El Dorado
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.583, -96.983

Hail, Reno

When
June 12, 11:08 PM CST
Where
Reno County, 3 mi N of Haven
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
37.883, -95.733

Thunderstorm Wind, Butler

When
June 12, 11:30 PM CST
Where
Butler County, 2 mi S of Rosalia
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.467, -96.967

Thunderstorm Wind, Butler

When
June 12, 11:45 PM CST
Where
Butler County, 10 mi N of El Dorado
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.417, -96.800

Flash Flood, Sedgwick

When
June 13, 7:53 AM CST to 10:00 AM CST
Where
Sedgwick County, 6 mi SSW of Wichita
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
38.833, -97.600

Significant low land flooding and water over several country roads.

Flash Flood, Kingman

When
June 13, 8:50 AM CST to 11:30 AM CST
Where
Kingman County, 13 mi E of Kingman
Reported by
LAW ENFORCEMENT
Coordinates
37.400, -96.717

Several county roads are impassable due to water covering them.

Flash Flood, Sedgwick

When
June 13, 9:10 AM CST to 10:30 AM CST
Where
Sedgwick County, 1 mi SW of Wichita
Reported by
LAW ENFORCEMENT
Coordinates
38.833, -97.600

Meridian street was covered by water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2004Every state in 2004This day in weather historyThe tornado archive for Kansas, 2004Warnings in Kansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402977, 5402978, 5402979, 5402986, 5402980, 5402981, 5402983, 5402982, 5402984, 5402985, 5402987, 5402988, 5402989, 5402990, 5402452, 5402453, 5402991, 5402992, 5402993, 5402994, 5402995, 5402454, 5402996, 5402451, 5402455, 5402457, 5402456, 5402458, 5402459, 5402460, 5402461, 5402462, 5402464, 5402468, 5402466, 5402463, 5402465, 5402467, 5402469, 5402470, and more.